question-icon

What causes irritation and mood swings while on Escitalopram?

default
Posted on Sat, 25 Jun 2016
Question: I am Having paranoid schizophrenia for 5-6 years. Taking amisulpride-100mg. escilatopram-10 mg, and modafinil - 200mg. Lot of relief but still some problems. I am Constantantly thinking and pulling my hair at eyebrows and head which irritates me a lot. And also a little low on mood. My doctor advised to increase escilatopram to 15mg, but that also didn't help. Could it be that I need more amisulpride. Earlier I used to take 200mg. Could it be possible that any of these medicines is casuing these symptoms. Please help.
doctor
Answered by Dr. Ashok Kumar (28 minutes later)
Brief Answer:
More amisulpiride may increase the problem

Detailed Answer:
Dear XXXXX,
Thanks for using Healthcaremmagic.
I read your query and undersrttand your coioncerns.

Trichotillomania (pulling of hairs) is obsessive compulsive spectrum disorder which responds best with SSRI group of medications. Esscirtalopram is one among them and required dose is 20 mg in most patients.

In case you increased to 15 mg just few days back than it is better to wait for few weeks say 4-6 weeks totral affter increase of dose.

In case 4-6 weeks already passed than it is time to increase escitaopram 20 mg.

I do not think amisulpiride may help in this regard as it ,may increase the probvlem.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar (9 minutes later)
Also along with pulling of hair, I feel that I am constantly thinking and feeling lost. Not completely confident. Little bit sad also. Do I need more antipsychotic or it will be addressed with escilatopram. Is there a need to change the antipsychotic.
doctor
Answered by Dr. Ashok Kumar (3 hours later)
Brief Answer:
There is good chance with escitalopram

Detailed Answer:

Hello,
Thanks for reverting back to me.

Excessive thinking and sadness also respond to antidepressant and escitalopram is good choice. I guess you will respond to it.

Regarding antipsychotic I do not think you need to change as none of your symptoms indicate change of medication in regard to psychotic symptoms.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar (19 hours later)
What is the olanzapine and aripiprazole equivalnet of 100mg amisulpride in case I want to change it?
doctor
Answered by Dr. Ashok Kumar (1 hour later)
Brief Answer:
5 mg and 5 mg

Detailed Answer:
Dear XXXXXXX
Thanks for reverting back to me.

The equivalent dose of aripiprazole and olanzapine is 5 mg for each in compare to 100 mg amisulpiride.

I hope this helps you.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3337 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes irritation and mood swings while on Escitalopram?

Brief Answer: More amisulpiride may increase the problem Detailed Answer: Dear XXXXX, Thanks for using Healthcaremmagic. I read your query and undersrttand your coioncerns. Trichotillomania (pulling of hairs) is obsessive compulsive spectrum disorder which responds best with SSRI group of medications. Esscirtalopram is one among them and required dose is 20 mg in most patients. In case you increased to 15 mg just few days back than it is better to wait for few weeks say 4-6 weeks totral affter increase of dose. In case 4-6 weeks already passed than it is time to increase escitaopram 20 mg. I do not think amisulpiride may help in this regard as it ,may increase the probvlem. I hope this helps you. If you have more questions feel free to write back to me. Thanks and regards.